Rash

Drug-associated dermatitis is common in the febrile neutropenic patient, and drug fever may occur with or without rash. Antibiotic-associated rashes are frequently diffuse and maculopapular or confluent, but occasionally appear as palpable purpura, and sometimes progress to desquamation. Consideration should be given to changing antibiotics when a rash occurs, particularly beta-lactams and vancomycin, or less commonly quinolones or azoles. Rashes due to aminogly-cosides or amphotericin are uncommon. Drug rashes may progress for several days after discontinuation.

Discontinuation of vancomycin is prudent if the treated patient develops a rash, as some vancomycin reactions can become severe. If needed to treat a methicillin-resistant Gram-positive infection, another agent, such as clindamycin, daptomycin, or quin-upristin-dalfopristin may be substituted. If a beta-lac-tam agent is discontinued due to rash, consideration should be given to avoiding related drugs, such as cephalosporins or carbapenems.

0 0

Post a comment